Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Problèmes de petites valeurs propres sur les surfaces de courbure moyenne constante

Author: Philippe Castillon
Journal: Proc. Amer. Math. Soc. 130 (2002), 1153-1163
MSC (2000): Primary 53C42, 53A10, 58J50; Secondary 58J35
Published electronically: October 12, 2001
MathSciNet review: 1873791
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper deals with the spectra of the Laplace and stability operators of a constant mean curvature surface in the hyperbolic space. In a preceding work, the author described the essential spectra of these operators, assuming that the surface is of finite total curvature. In this paper, we prove that these two operators have a finite number of eigenvalues below their essential spectra.

References [Enhancements On Off] (What's this?)

  • [An] ANDERSON, M.- Complete minimal varieties in hyperbolic space. Invent. Math. 69 (1982), 477-494. MR 84c:53005
  • [B-dC-E] BARBOSA, J.L.; DO CARMO, M.; ESCHENBURG, J.- Stability of hypersurfaces of constant mean curvature in Riemannian manifolds. Math. Z. 197 (1988), 123-138. MR 88m:53109
  • [Be] BÉRARD, P.- Spectral geometry: direct and inverse problems, Lecture Note in Math. 1207, Springer Verlag 1986. MR 88f:58146
  • [Be-dC-S1] BÉRARD, P.; DO CARMO, M.; SANTOS, W.- The index of constant mean curvature surfaces in hyperbolic 3-space. Math. Z. 224 (1997), 313-326. MR 98a:53008
  • [Be-dC-S2] BÉRARD, P.; DO CARMO, M.; SANTOS, W.- Complete hypersurfaces with constant mean curvature and finite total curvature. Ann. Global Anal. Geom. 16 (1998), 273-290. MR 2000d:53093
  • [Bo] BORDONI, M.- Comparing heat operators through local isometries or fibrations, Prépublication de l'E.N.S. Lyon $n^o$ 190, 1996.
  • [dC-dS] DO CARMO, M.; DA SILVEIRA, A.M.- Index and total curvature of surfaces with constant mean curvature. Proc. Amer. Math. Soc. 110 (1990), 1009-1015. MR 91c:53055
  • [Ca1] CASTILLON, P.- Sur l'opérateur de stabilité des sous-variétés à courbure moyenne constante dans l'espace hyperbolique. Manuscripta Math., 94 (1997) 385-400. MR 99c:53062
  • [Ca2] CASTILLON, P.- Spectral properties of constant mean curvature submanifolds in hyperbolic space. Ann. Global Anal. Geom., 17 (1999) 563-580. MR 2000j:53079
  • [C-L-Y] CHENG, S.S.; LI, P.; YAU, S.T.- Heat equations on minimal submanifolds and their applications. Am. J. Math. 106 (1984), 1033-1065. MR 85m:58171
  • [Da] DAVIES, E.B.- Heat kernels and spectral theory, Cambridge University Press, 1989. MR 90e:35123
  • [Da-Ma] DAVIES, E.B.; MANDOUVALOS, N.- Heat kernel bounds on hyperbolic space and Kleinian groups. Proc. London Math. Soc. 57 (1988), 182-208. MR 89i:58137
  • [D-P-R-S] DODZIUK, J.; PIGNATARO, T.; RANDOL, B.; SULLIVAN, D.- Estimating small eigenvalues of Riemann surfaces. In: The legacy of Sonya Kovalevskaya, 93-121, Contemp. Math. 64, AMS, Providence, RI, 1996. MR 88h:58119
  • [FC] FISCHER-COLBRIE, D.- On complete minimal surfaces with finite Morse index in three-manifold. Invent. Math. 82 (1985), 121-132. MR 87b:53090
  • [Ka] KARCHER, H.- Riemannian comparison constructions. In: Global Differential Geometry vol. 27, 170-222, MAA studies in Math. 2nd ed., 1989. MR 91b:53046
  • [Ne-Sp] NELLI, B.; SPRUCK, J.- On existence and uniqueness of constant mean curvature hypersurfaces in hyperbolic space. In: Geometric analysis and the calculus of variations, 253-266, Internat. Press, Cambridge, MA, 1996. MR 98e:53106
  • [Re-Si] REED, M.; SIMON, B.- Methods of modern mathematical physics, Academic Press, 1978, 1979, 1980, 1975 (vol. I to IV) MR 58:12429a; MR 58:12429b; MR 80m:81085; MR 58:12429c
  • [dS] A.M. DA SILVEIRA - Stability of complete noncompact surfaces with constant mean curvature. Math. Ann. 277 (1987), 629-638. MR 88h:53053
  • [To] TONEGAWA, Y.- On existence and regularity of constant mean curvature hypersurfaces in hyperbolic space. Math. Z. 221 (1996), 591-615. MR 97c:53016

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 53C42, 53A10, 58J50, 58J35

Retrieve articles in all journals with MSC (2000): 53C42, 53A10, 58J50, 58J35

Additional Information

Philippe Castillon
Affiliation: Institut Fourier, B.P. 74, 38402 Saint Martin d’Hères Cedex, France
Address at time of publication: Département des Sciences Mathématiques, cc 51, Université Montpellier 2, 34 095 Montpellier cedex 5, France

Keywords: Surfaces de courbure moyenne constante, op\'erateur de stabilit\'e, th\'eorie spectrale
Received by editor(s): October 11, 2000
Published electronically: October 12, 2001
Communicated by: Jozef Dodziuk
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society